| Model Number |
480322-07 |
| Medical Device Problem Code |
Failure to Deliver Energy (1211)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/28/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not yet received the vessel sealer for failure analysis.Therefore, the root cause of the customer reported failure could not be determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is returned.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported sealing issue with the vessel sealer instrument could cause or contribute to an adverse event.Furthermore, it is unknown what caused the sealing issue.
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy procedure, the vessel sealer instrument insufficiently sealed the tissue.The reporter also noted that the instrument¿s jaws do not completely close.The instrument was replaced to complete the procedure.There was no report of fragments falling inside the patient, patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) followed up with the isi clinical sales representative (csr) and obtained the following additional information: the csr stated that no out of the ordinary bleeding occurred during the procedure.The customer was unable to specify if the system displayed an error message or an audible beep.Review of the event logs via remote fe conducted by an isi failure analysis engineer indicated that the vessel sealer was used on the event date (b)(6) 2018 and found no error related to cutting or sealing.